MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J421H
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and suture was used.The needle detached from the suture and the suture frayed during use.The procedure was delayed five minutes.A substitute suture was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number pa6676, and no non-conformances were identified.Additional investigation summary: one opened sample of product code j421, lot pa6676 was received for analysis.The complaint sample was not received for analysis.During the visual inspection of the unused sample, the swage and attachment area were noted to be as expected.The suture was examined along of the strand and no defects or fraying suture were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no pull off suture needle or fraying suture intra-op was found, and the tested sample met the finished goods requirements.Additional investigation summary: one opened box with unopened samples of product code j421, lot pa6676 was received for analysis.The complaint sample was not received for analysis.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects or fraying suture were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle or fraying suture intra-op was found, and the tested samples met the finished goods requirements.

Brand Name
VCL CT BRD UD 27IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9261875
Report Number2210968-2019-89322
Device Sequence Number11276482
Product Code GAM
UDI-Device Identifier10705031039711
UDI-Public10705031039711
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberJ421H
Device Lot NumberPA6676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/06/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1